Alert archive / Montana / High Wind Warnings in 2025
High Wind Warning 28, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 21, 2025, 10:04 AM MST for Glacier County, Pondera County, Toole County, Montana. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 21, 2025, 10:04 AM MST (17:04 UTC)
- Expired
- Nov 21, 2025, 4:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 21, 10:42 AM MST | NON-TSTM WND GST 63 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 5.1 hours before the alert went out and 423 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS75 KTFX 211704 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1004 AM MST Fri Nov 21 2025 MTZ303-212300- /O.NEW.KTFX.HW.W.0028.251121T1704Z-251121T2300Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Santa Rita, and Cut Bank 1004 AM MST Fri Nov 21 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ326-211815- /O.CON.KTFX.FG.Y.0010.000000T0000Z-251121T1800Z/ Gallatin Valley- Including the following locations: Gallatin Gateway and Bozeman 1004 AM MST Fri Nov 21 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Visibility of less than one quarter of a mile in dense fog. * WHERE...Gallatin Valley. * WHEN...Until 11 AM MST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Ludwig
3 follow-up statements
833 WWUS75 KTFX 211729 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1029 AM MST Fri Nov 21 2025 MTZ303-212300- /O.CON.KTFX.HW.W.0028.000000T0000Z-251121T2300Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Santa Rita, and Cut Bank 1029 AM MST Fri Nov 21 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ326-211900- /O.EXT.KTFX.FG.Y.0010.000000T0000Z-251121T1900Z/ Gallatin Valley- Including the following locations: Gallatin Gateway and Bozeman 1029 AM MST Fri Nov 21 2025 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON MST TODAY... * WHAT...Visibility of less than one quarter of a mile in dense fog. * WHERE...Gallatin Valley. * WHEN...Until noon MST today. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Ludwig
835 WWUS75 KTFX 211848 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1148 AM MST Fri Nov 21 2025 MTZ326-212000- /O.EXP.KTFX.FG.Y.0010.000000T0000Z-251121T1900Z/ Gallatin Valley- Including the following locations: Gallatin Gateway and Bozeman 1148 AM MST Fri Nov 21 2025 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON MST TODAY... Fog is beginning to dissipate across the Gallatin Valley, though some localized fog with visibility over a mile will linger between Belgrade and Three Forks through 1PM. Please ensure that headlights are on if you encounter any lingering fog. $$ MTZ303-212300- /O.CON.KTFX.HW.W.0028.000000T0000Z-251121T2300Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Santa Rita, and Cut Bank 1148 AM MST Fri Nov 21 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Ludwig
793 WWUS75 KTFX 212246 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 346 PM MST Fri Nov 21 2025 MTZ303-220000- /O.EXP.KTFX.HW.W.0028.000000T0000Z-251121T2300Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Santa Rita, Cut Bank, and Ethridge 346 PM MST Fri Nov 21 2025 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON... The threat for strong winds has ended, however gusty west winds up to 45 mph will continue across Glacier county into this evening. $$ Hoenisch
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 21, 4:30 AM MST, 5 hours 34 minutes earlier. Its key messages:
- Dense fog across portions of Southwest Montana will gradually dissipate through the late morning hours.
- Strong and gusty winds will occur along the Rocky Mountain Front, especially west of the US Hwy 89 corridor north of Dupuyer.
- A pattern change will occur early next week, with temperatures falling near to below normal and increasing chances for mountain snow.
Area forecast discussion, Nov 21, 4:30 AM MST, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 430 AM MST Fri Nov 21 2025 Aviation Section Updated. .KEY MESSAGES... - Dense fog across portions of Southwest Montana will gradually dissipate through the late morning hours. - Strong and gusty winds will occur along the Rocky Mountain Front, especially west of the US Hwy 89 corridor north of Dupuyer. - A pattern change will occur early next week, with temperatures falling near to below normal and increasing chances for mountain snow. && .DISCUSSION... /Issued 251 AM MST Fri Nov 21 2025/ - Meteorological Overview: Zonal flow over the Northern Rockies through the weekend will help to maintain above normal temperatures, breezy and gusty southwest to west surface winds, and overall dry conditions. Winds will be the strongest in the north-south orientated valleys of Southwest Montana, Rocky Mountain Front, and the Montana Hwy 200 corridor from Great Falls to Lewistown over this timeframe. Precipitation chances will begin to increase along the Continental Divide north of the Montana Hwy 200 corridor during the day on Sunday as Pacific moisture advects eastward ahead of an approaching upper level disturbance and cold front to begin the work week. By Monday the aforementioned upper level disturbance and attendant cold front will quickly slide east and over the Northern Rockies. This disturbance will bring widespread gusty west winds to all of Southwest through North Central Montana, especially along and immediately behind the cold front. Temperatures will quickly drop in wake of the cold front, with increasing chances for accumulating snow to mainly the mountains, especially the Continental Divide and Island Ranges of Central Montana. Northwest flow in wake of the upper level disturbance will maintain chances for snow through the remainder of the work week/Thanksgiving, most notably in northerly upslope regions, and near to below normal temperatures. - Moldan - Forecast Confidence & Scenarios: Dense Fog through this Morning... Confidence is high that dense fog will persist across the Gallatin Valley through 15-18z this morning, and for this reason a Dense Fog Advisory has been issued until 17z in order to cover the entirety of the Friday morning commute. Further west and north across the Helena Valley, Meagher County Valleys, Elkhorn and Boulder Mountains, Canyon Ferry Area, Missouri Headwaters, Madison River Valley, and Beaverhead and Western Madison below 6000ft confidence in widespread dense was too low for an advisory at this time; however, a Special Weather Statement was issued to mention localized reductions in visibility below 1/4 mile. Strong Winds through this Afternoon... Confidence is high that a strong pressure gradient, generally of 0.15mb/km to 0.2mb/km, orientated along the immediate Rock Mountain Front from north of Gleason to the Canadian border will help to support strong wind gusts in excess of 48kts for areas along and west of the US Hwy 89 corridor. NBM4.3 probabilities for wind gusts exceeding 48kts in the Cut Bank Area is around a 25% chance, with the most likely window for these wind gusts occurring being between 12-18z. Further west for areas along and west of the US Hwy 89 corridor there is generally between a 25-55% chance for wind gusts to reach 65kts per latest NBM4.3 guidance, with the strongest winds occurring in the Dog Gun Lake area. While this event has the potential for a couple of sites to meet High Wind criteria we will address the strong winds with a Special Weather Statement for now given the aforementioned probabilities; however, should wind speeds and/or gusts approach High Wind criteria then a limited lead time High Wind Warning may be needed. High Wind Potential on Monday... Climate anomaly indicators such as the NAEFS and ECMWF EFIs suggest the potential, albeit limited, for a climatologically unusual period of winds Monday morning/afternoon with the passage of an upper level shortwave and cold front. H700 wind speeds per NAEFS analysis support values approaching 50kts overspreading portions of Southwest and North Central Montana between 12-18z, which are nearly 2 standard deviations above normal. ECMWF EFIs with respect to wind gusts range from between 0.5 to 0.6 north of the I-90 corridor and south of the MT Hwy 200 corridor, with the highest values located along the Continental Divide (i.e. MacDonald Pass area). NBM4.3 probabilities for wind gusts in excess of 48kts across lower elevations generally range from a 25-50% chance along and southwest of a Cut Bank, to Great Falls, to Judith Gap line and along and north of the I-90 corridor. Accumulating Snow on Monday... NBM4.3 probabilities for snowfall accumulations in excess of 4" from late Sunday night through Monday night are in excess of a 70% chance north of the Benchmark area along the Continental Divide, with even a 30% chance in the Little Belts of Central Montana. Additionally there is 60% or greater chance for snowfall accumulations of 6" or more for the Marias Pass and Logan Pass areas over this same timeframe, with ECMWF EFIs with respect to snow across the East Glacier Park Region now in excess of 0.5. These increasing probabilities and EFI values suggest the growing potential for some winter weather related impacts to those traveling on US Hwy 2 west of Browning during the day on Monday. - Moldan && .AVIATION... 21/12Z TAF Period Fog and/or low stratus across portions of the Southwest and Central Montana valleys will prevail through 15-18z Friday, with LIFR/IFR/MVFR conditions at the KHLN and KBZN terminals over this timeframe. Increased heating beyond 18z will lead to the dissipation of the aforementioned fog/stratus, with VFR conditions expected thereafter. Otherwise the only other concern throughout the 2112/2212 TAF period will be gusty surface winds, especially over the plains of Central and North Central Montana. Additionally, mountain wave turbulence and instances of low level wind shear will be of concern through 18-24z Friday along the Rocky Mountain Front. Mountain obscuration over Southwest and Central Montana will decrease beyond 18z Friday. - Moldan && .PRELIMINARY POINT TEMPS/POPS... GTF 53 36 54 36 / 0 0 0 0 CTB 49 33 50 34 / 0 0 0 0 HLN 49 29 51 28 / 0 0 0 0 BZN 49 24 51 26 / 0 0 0 0 WYS 44 21 41 16 / 0 0 0 0 DLN 49 24 48 25 / 0 0 0 0 HVR 51 29 53 29 / 0 0 0 0 LWT 54 30 55 32 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM MST this morning for Gallatin Valley. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:03 AM MST | Dense Fog Advisory | TFX | Gallatin | 11 hr |
Nearby
High Wind Warnings in Montana, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.